MAUDE Adverse Event Report: ZIMMER BIOMET, INC. METAL BACKED PATELLA COMPONENT POROUS SIZE 3; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. METAL BACKED PATELLA COMPONENT POROUS SIZE 3; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-00953, 3007963827-2022-00083, and 0001822565-2022-00954.Medical devices: femur trabecular metal cruciate retaining (cr) standard porous catalog#: 42502807001 lot#: 64116357.Art.Surface fixed bearing ultracongruent (uc) left 12 mm height catalog#: 42511200612 lot#: 63659262.Natural tibia tm two-peg porous fixed bearing left size h catalog#: 42530008301 lot#: 63927723.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent left knee arthroplasty.Subsequently, patient is reporting pain, ambulation difficulties, and instability of the knee.No revision procedure has been scheduled.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Initial medical records were provided and reviewed by a health care professional.Review of the available records identified no intra complication.No other records were provided.Device history record was reviewed and no discrepancies relevant to the reported event were found.The reported products were reviewed for compatibility and it was determined that the following implants are not compatible: patella and femur.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.A summary of the investigation has been sent to the complainant.A summary of the investigation was sent to the surgeon conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.

Brand Name
METAL BACKED PATELLA COMPONENT POROUS SIZE 3
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14015240
Report Number0001822565-2022-00955
Device Sequence Number4957344
Product Code JWH
UDI-Device Identifier00889024573666
UDI-Public(01)00889024573666(17)260430(10)63976176
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number00541800003
Device Lot Number63976176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/17/2022
07/28/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date06/10/2022
07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight100 KG
Patient RaceWhite